Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 8, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 4, 2012, 1:25 PM CST for Monroe County, Mississippi. It took effect at Feb 5, 2012, 12:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2012, 1:25 PM CST (19:25 UTC)
- In effect from
- Feb 5, 2012, 12:00 AM CST
- Expired
- Feb 5, 2012, 7:59 AM CST
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bigbee (BGBM6).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
318 WGUS44 KMEG 041925 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 125 PM CST SAT FEB 4 2012 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE TOMBIGBEE RIVER...TOMBIGBEE RIVER . PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-051925- /O.NEW.KMEG.FL.W.0008.120205T1600Z-120206T0600Z/ /BGBM6.1.ER.120205T1600Z.120205T1800Z.120206T0000Z.NO/ 125 PM CST SAT FEB 4 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER AT BIGBEE * FROM SUNDAY MORNING FEBRUARY 5TH UNTIL SUNDAY NIGHT FEBRUARY 5TH. * AT 12 PM SATURDAY THE STAGE WAS...7.0 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 14.2 FEET SUNDAY FEBRUARY 5TH. * FLOOD STAGE IS 14.0 FEET. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 14.2 FEET BY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY NIGHT. * AT 14.0 FEET...FLOODING OF LOW LYING AGRICULTURAL LAND IS OCCURRING. $$ MSC095-051924- /O.NEW.KMEG.FL.W.0009.120205T0204Z-120206T1224Z/ /AMYM6.1.ER.120205T0204Z.120205T1200Z.120206T0624Z.NO/ 125 PM CST SAT FEB 4 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER NEAR AMORY * FROM SATURDAY FEBRUARY 4TH UNTIL MONDAY FEBRUARY 6TH. * AT 11 AM SATURDAY THE STAGE WAS...12.4 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 22.6 FEET SUNDAY FEBRUARY 5TH. * FLOOD STAGE IS 20.0 FEET. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND CONTINUE TO RISE TO NEAR 22.6 FEET BY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY MONDAY MORNING. * AT 23.0 FEET...MOST LOW LAND AND FARM LAND NEAR THE RIVER IS FLOODED. EQUIPMENT AND LIVESTOCK MAY NEED TO BE MOVED TO HIGHER GROUND. $$
2 follow-up statements
220 WGUS84 KMEG 050128 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 728 PM CST SAT FEB 4 2012 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-060128- /O.EXT.KMEG.FL.W.0008.120205T0600Z-120206T1708Z/ /BGBM6.1.ER.120205T0600Z.120205T1800Z.120206T1108Z.NO/ 728 PM CST SAT FEB 4 2012 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BIGBEE * FROM SUNDAY FEBRUARY 05 UNTIL MONDAY FEBRUARY 06. * AT 06 PM SATURDAY THE STAGE WAS 10.8 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 15.1 FEET SUNDAY FEBRUARY 05. * FLOOD STAGE IS 14.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY FEBRUARY 05 AND CONTINUE TO RISE TO NEAR 15.1 FEET BY SUNDAY FEBRUARY 05.THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY FEBRUARY 06. * AT 14.0 FEET...FLOODING OF LOW LYING AGRICLTURAL LAND IS OCCURRING $$ MSC095-060127- /O.EXT.KMEG.FL.W.0009.120205T0718Z-120206T1200Z/ /AMYM6.1.ER.120205T0718Z.120205T1200Z.120206T0600Z.NO/ 728 PM CST SAT FEB 4 2012 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR AMORY * FROM SUNDAY FEBRUARY 05 UNTIL MONDAY FEBRUARY 06. * AT 03 PM SATURDAY THE STAGE WAS 14.3 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 21.8 FEET SUNDAY FEBRUARY 05. * FLOOD STAGE IS 20.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY FEBRUARY 05 AND CONTINUE TO RISE TO NEAR 21.8 FEET BY SUNDAY FEBRUARY 05.THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY FEBRUARY 06. * AT 22.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED $$
881 WGUS84 KMEG 051359 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 759 AM CST SUN FEB 5 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER...TOMBIGBEE RIVER...TOMBIGBEE RIVER . PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-051429- /O.CAN.KMEG.FL.W.0008.000000T0000Z-120206T1708Z/ /BGBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 759 AM CST SUN FEB 5 2012 FORECAST INFORMATION FOR TOMBIGBEE RIVER AT BIGBEE * AT 07 AM SUNDAY THE STAGE WAS 13.6 FEET. * NO FLOODING IS CURRENTLY FORECAST. * MAXIMUM FORECAST STAGE OF 13.8 FEET SUNDAY AFTERNOON FEBRUARY 5TH. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 13.8 FEET BY SUNDAY AFTERNOON FEBRUARY 5TH. THEN...THE RIVER WILL FALL. * AT 14.0 FEET...FLOODING OF LOW LYING AGRICULTURAL LAND IS OCCURRING. $$ MSC095-060622- /O.EXT.KMEG.FL.W.0009.000000T0000Z-120206T0622Z/ /AMYM6.1.ER.120205T0215Z.120205T0800Z.120206T0022Z.NO/ 759 AM CST SUN FEB 5 2012 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR AMORY * UNTIL SUNDAY FEBRUARY EVENING 5TH. * AT 3 AM SUNDAY THE STAGE WAS 21.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * THE RIVER IS CRESTING AND WILL FALL BELOW FLOOD STAGE BY THIS EVENING. * FLOOD STAGE IS 20.0 FEET. * AT 22.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED. $$ MSC087-095-061358- /O.EXT.KMEG.FL.W.0010.120207T0000Z-120208T0000Z/ /ABDM6.1.ER.120207T0000Z.120207T0600Z.120207T1800Z.NO/ 759 AM CST SUN FEB 5 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM MONDAY FEBRUARY 6TH UNTIL TUESDAY FEBRUARY 7TH. * AT 7 AM SUNDAY THE STAGE WAS 10.6 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 13.1 FEET TUESDAY FEBRUARY 7TH. * FLOOD STAGE IS 13.0 FEET. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY MONDAY FEBRUARY 6TH AND CONTINUE TO RISE TO NEAR 13.1 FEET BY EARLY TUESDAY MORNING FEBRUARY 7TH.THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON FEBRUARY 7TH. * AT 13.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 4, 11:38 AM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Feb 4, 11:38 AM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1138 AM CST SAT FEB 4 2012 .UPDATE...AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 1023 AM CST SAT FEB 4 2012/ DISCUSSION...16Z SURFACE ANALYSIS PLACES A SURFACE LOW OVER VICHY MISSOURI WITH A TRAILING COLD FRONT LOCATED ACROSS ARKANSAS AND LOUISIANA. LEFT OVER SHOWERS AND THUNDERSTORMS FROM LAST NIGHT HAVE WEAKENED CONSIDERABLY AND STABILIZED THE ATMOSPHERE TO A DEGREE. THIS CONVECTIVE ACTIVITY IS NOW LOCATED PREDOMINANTLY ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI. LATEST SHORT TERM MODELS INDICATE SOME REDEVELOPMENT OF SHOWERS MAY BE POSSIBLE THROUGHOUT THE REMAINDER OF THE DAY UNTIL THE FRONT PASSES THROUGH THE MID SOUTH. HOWEVER...BASED ON LATEST SHORT TERM TRENDS THINK MODELS MAY BE OVERDONE AND WILL LIKELY TRIM BACK RAIN CHANCES FURTHER IF CURRENT SHORT TERM TRENDS PREVAIL. OVERALL INSTABILITY REMAINS TOO LOW TO JUSTIFY ANY ISOLATED THUNDERSTORM MENTION OTHER THAN ACROSS PORTIONS OF NORTHEAST MISSISSIPPI. HAVE ALSO REDUCED AFTERNOON HIGHS BASED ON PERSISTENT CLOUD COVER AND WARMER TEMPERATURES EXPECTED TO REMAIN SOUTH ACROSS CENTRAL AND SOUTHERN MISSISSIPPI. CJC PREV DISCUSSION... /ISSUED 535 AM CST SAT FEB 4 2012/ UPDATE... UPDATED FOR 12Z AVIATION DISCUSSION. PREV DISCUSSION... /ISSUED 329 AM CST SAT FEB 4 2012/ DISCUSSION... AS OF 3 AM THIS MORNING SURFACE LOW PRESSURE ACROSS SOUTHWEST MISSOURI CONTINUES TO TRACK TO THE NORTHEAST. AS IT DOES...ELEVATED SHOWERS AND THUNDERSTORMS CONTINUE TO PRESS EAST AND INTO THE MIDSOUTH THROUGH THE MORNING HOURS. SOME OF THESE STORMS COULD BE STRONG WITH GUSTY WINDS BEING THE MAIN THREAT. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE PUSH INTO THE AREA DURING THE LATE MORNING/EARLY AFTERNOON HOURS AS A COLD FRONT PASSES THROUGH. MOST OF THE HEAVIER SHOWERS AND THUNDERSTORMS SHOULD BE CONFINED ACROSS NORTH MISSISSIPPI WHERE BETTER FORCING AND INSTABILITY IS DEPICTED. SEVERE POTENTIAL FOR THESE STORMS REMAINS UNCERTAIN ATTM. A WELL DEFINED DRY SLOT LOOKS LESS LIKELY NOW AS OPPOSED TO PREVIOUS MODEL RUNS. THIS MORNING/S SHOWERS AND THUNDERSTORMS ALONG WITH LINGERING CLOUDS WILL HELP TO STABILIZE THE LOW LEVELS AHEAD OF THE FRONT. THEREFORE BELIEVE ANY STRONG TO SEVERE THUNDERSTORMS WILL BE ISOLATED AND LIKELY CONFINED ALONG THE COLD FRONT. BY TONIGHT THE COLD FRONT SHOULD BE THROUGH THE MIDSOUTH WITH A FEW LINGERING POST FRONTAL SHOWERS. AREAS OF DRIZZLE OR LIGHT RAIN MAY SWING THROUGH WEST TENNESSEE EARLY SUNDAY MORNING AS THE H5 LOW ROTATES THROUGH BEFORE GETTING ABSORBED INTO THE UPPER FLOW. MONDAY THROUGH TUESDAY...DRY HIGH PRESSURE WILL THEN SETTLE ACROSS THE MIDSOUTH AND BECOME THE DOMINANT WEATHER FEATURE. TEMPERATURES AREA WIDE WILL RUN 10-15 DEGREES COOLER TO START THE WEEK OFF BUT WILL STILL BE A FEW DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR IN SPITE OF THE COOL DOWN. BY MIDWEEK A WEAK H5 SHORTWAVE WILL THEN SWING THROUGH THE MIDSOUTH. WITH BETTER LONG TERM MODEL AGREEMENT...INTRODUCED A SLIGHT CHANCE OF RAIN FOR LATE TUESDAY INTO WEDNESDAY. THIS FEATURE WILL SWEEP THROUGH QUICKLY AS ANOTHER STRONG RIDGE OF HIGH PRESSURE BUILDS IN BEHIND IT. THIS WILL KEEP THE MIDSOUTH DRY THROUGH THE END OF THE WEEK WITH TEMPERATURES STAYING JUST ABOVE NORMAL. CCD .AVIATION... 18Z TAFS SHOWERS HAVE SHIFTED TO THE EAST OF JBR MEM AND MKL...BUT SHOULD LINGER AT TUP FOR A FEW MORE HOURS. VIS HAS BEEN AROUND 2-3 SM AT TUP FOR THE PAST COUPLE OF HOURS. RAIN INTENSITY SHOULD GRADUALLY DIMINISH BEFORE ENDING RESULTING IN GRADUALLY IMPROVING VIS. CIGS ARE GENERALLY IFR AHEAD OF A COLD FRONT AT JBR AND MEM AND VFR TO MVFR FARTHER EAST WELL AHEAD OF THE FRONT. EXPECT CIGS TO REMAIN IFR AT JBR AND MEM UNTIL AFTER THE FRONT PASSES AND DIMINISH AT TUP AND MKL AS THE FRONT APPROACHES. BEHIND THE FRONT...CIGS WILL IMPROVE TO AROUND 1500 FEET...AND POSSIBLY IMPROVE TO VFR FOR A SHORT PERIOD OF TIME BETWEEN 01 AND 06Z AS DRIER AIR WORKS IN ALOFT...BEFORE RETURNING TO MVFR CONDITIONS TOWARD SUNRISE. && .PRELIMINARY POINT TEMPS/POPS... MEM 66 45 54 37 / 60 20 10 0 MKL 63 44 53 35 / 60 50 20 10 JBR 63 43 52 33 / 20 10 10 0 TUP 67 47 59 38 / 100 70 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Feb 4, 8:02 AM CST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 802 AM CST SAT FEB 4 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 802 AM CST SAT FEB 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 1:25 PM CST | River Flood Warning | MEG | Monroe | 31 hr |
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.